... taking it and had to stop because they got so bad. Unfortunately, they are still occurring even though I have been off the drug for almost 3 months. Has anyone else had this experience? I am sure the palpitations are not anxiety related.
alpha23; Yes this sure could have started off from the Lexapro but no way should it go on for 3 months from one table. You should really just make sure with you GP doctor anxiety or whatever it can show up in many different ways but please get it check out
Hi, alpha! Palpitations CAN be a rare side effect of Lexapro, but Lexapro's half life would have it cleared from your system within a week at the most.
If you're sure it's not due to anxiety you might consider contacting your doctor for a diagnostic work-up.
Best regards and I hope you feel better soon.
I know from my own experience while taking Lexapro that it does in fact cause palpitations even several months after I stopped taking it. I did notice that candy including chocolate and caffeine products also contribute to the palpitations. I don't know if you use these products but if so, try to lessen the intake and see if you notice a difference. If you have anxiety, that too will cause palpitations. It certainly can't hurt to talk to your Dr about this. Good luck.
Hi, I started on 5mg Lexapro yesterday morning for anxiety and I been having palpitations all day and night. I feel restless it made me feel worse. I was very dizzy and my stomach felt sick. I will suspend the use today. I was given Lorazepam 00.05 mg to give me extra kick. I took both medicines yesterday and made symptoms worse. I started having anxiety in May and I been taking Lorazepam as needed every other day. Yesterday I finally decided to give Lexapro a try. I will suspend treatment. Please read this: Logo for WebMD
Logo for WebMD
CHECK YOUR SYMPTOMS
FIND A DOCTOR
FIND LOWEST DRUG PRICES
DRUGS & SUPPLEMENTS
FAMILY & PREGNANCY
NEWS & EXPERTS
Some Antidepressants Tied to Irregular Heartbeat
FROM THE WEBMD ARCHIVES
TUESDAY, Jan. 29 (HealthDay News) -- People taking certain antidepressants, including Celexa and Lexapro, may have a slightly increased risk of developing an abnormal heart beat.
Researchers say the drugs, which are in a class of medications called selective serotonin reuptake inhibitors (SSRIs), may extend the length of electrical activity in the heart, called a QT interval. A long QT interval is an indicator of abnormal heart rhythms.
"For people who are taking higher doses of citalopram (Celexa) or escitalopram (Lexapro), they should discuss these doses with their doctors," said lead researcher Dr. Roy Perlis, director of the Center for Experimental Drugs and Diagnostics in the psychiatry department at Massachusetts General Hospital in Boston. I was reading this on the internet. I hope this helps. Thank you
I quit taking lexapro about 3 months due to it causing palpitations. I am still having palpitations but they have calmed down quite a bit. I know these palpitations aren't from anxiety but how long will these last? Has anyone stopped having them completely?
I got on Lexapro due to having palpitations daily and five days later I woke up from the most intense heart racing panic attack. I was up to 175 and the feeling with it was super intense, I had attack after attack (smaller ones) for about 4.5 hrs. This is the second time recently I tried Lexapro and I just can’t take it so I am now trying Zoloft. Just looking for some relief.
I had been having issues with palpitations which I believe was due to diet. I saw the doctor about the palpitations to check out other potential causes. In addition to running a bunch of tests, she prescribed Lexapro for potential anxiety as a cause. There was a week's delay in getting the medication, at which time I changed my diet and the palpitations ceased. Then I started taking the Lexapro. I've only been on 10mg once a day, for four days and the palpitations started again. Didn't think it was related as I had started a new food plan, and thought this was the cause. Two days into taking Lexapro, I had skipped heart beats again. Yesterday, I had skipped beats for two hours, and had the sensation of feeling nervous, jittery; I knew it wasn't the lectin free diet I was on. I also experienced skipped beats during the night, which was unusual for me. So glad I decided to google if anyone else was experiencing this. I'm discontinuing Lexapro today.
I took Lexapro for 4 weeks at 5 mg. After two weeks I developed a premature heartbeat (assuming this is the same as a palpitation). I got off the medicine about 2 weeks later. The palpitations were less intense and less frequent after quitting, but were still there. I'm now 4 months off of the drug and still have 4 - 8 events a day. I've worn a 30 day heart monitor and they diagnosed it as a benign arrhythmia. I never had that before taking the drug so I think it is a fair conclusion to say this is all a result from the drug. They now want to put me on a Beta Blocker which I really don't want to do. Just curious if anybody else was told to try a Beta Blocker and if it worked? For those that had it resolve on its own did you do anything special to help it go away?
I took Trazodone and Lexapro (both 25mg) for only 3 days and woke up in the middle of the night to my heart not beating, then suddenly racing. Obviously went to the ER as I thought it was a heart attack. When I was at the ER, my heart did that a few more times but slowly went away over time. The episodes being about 5-30 min separated from one another. That was Oct. 31, 2020. Leaving the ER they had diagnosed me with (SVT), and had me start taking Metoprolol (25mg). Had extreme discomfort in my chest for a couple days (pounding, fluttering) and it happened again 3 days after the initial one on the 31st. Went back to the ER and they said it was Palpitations but recommended I put on a 24-hour Holter, and my PCP switched me to Atenolol (25mg). I felt good for a couple weeks after that, and in the time of me feeling good for those couple weeks (although still having minor discomfort with pounding in chest laying down) I had the Holter on but it caught nothing.
Then, two weeks after, around Nov. 14, it happened again, but it wasn't as bad as the initial one pounding wise, but I had a severe shake in my whole body that was uncontrollable. This time I went to the ER they did all the tests they could and said my heart was normal and told me it was just palpitations.
I've had a LOT since then, each one not as bad as the last but they've become more frequent. Now I have a bit of dizziness, sharp pains in the back of my neck sometimes, flushing in the face, I can't sleep on my side as much anymore.
Just yesterday morning I was sleeping on my right side when I woke up, the right side of my chest was numb. No pins and needles feeling, but it was numb. I had a 2-week monitor on that I've yet to get the results back from. I can't find anything online that helps. This is the closest thread to what I've experienced. Hoping I can get a reply.
I have started lexapro 3 weeks ago for anxiety disorder and ocd with mild depression .. first 2 days on 10 mg but then I have reduced the dosage to 5 mg as my was not able to adjust with high dose from then I felt moderate side effects like heaviness in head , less sleep mild anxiety.. but when I'm on 3 rd week and pms started which make me more crying spells depressed mood anxiety is mild but longer durations.. but suddenly I got new side effects like gasping and racing heart just twice for few seconds.. so I'm afraid of this now. .. and along with lexapro I'm on b12 vitamin 100 mcg as I have b12 deficiency and high vitamin D levels.. and I am taking thyronorm 50 mcg since from 10 yrs.. due to racing heart I stopped taking lexapro for one day and I feel much better.. can someone suggest on this pls.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.